MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-20-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during delivery of the coil, it detached prematurely and had to be retrieved using a stent retriever.There was no friction or difficulty reported, and no damage to the coil or pushwire.No detachment attempts had been made, no rotation of the pushwire, and a continuous flush had been administered.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an aneurysm of the basilar tip with unknown vessel tortuosity.Ancillary devices include an excelsior sl10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the procedure was completed by using other axium coils after retrieving the detached coil from the vessel.
 
Additional Manufacturer Narrative
H3.Product analysis: the axium coil was returned for analysis within a shipping box and within primary and secondary plastic pouches.The axium pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The axium pusher was found broken ~6.5cm from the proximal end (proximal to hbi) with the release wire pulled for ~31.0cm.The axium pusher release wire coin was found not against the lumen stop, the shield coil was found stretched, and the implant coil was not still attached to the pusher.The implant coil was returned.The implant coil was found damaged and had lost its original shape.The release wire was pulled out of the pusher for evaluation of the coin.The release wire coin was found to be visually acceptable.The coin width was measured at 3 locations as per mp1526 and was found to be within specifications.The coin width was measured @ 0.063mm to be 0.078mm, @ 0.127mm to be 0.099mm, and @ 0.275mm to be 0.101mm (specification: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.1 08mm).The inner diameter of the lumen stop appears to be in good condition.The inner diameter of the retainer ring appears to be damaged.The implant coil was stretched and the detach element ball outer diameter was measured to be 0.0037¿ which is within specification (specification: 0.0038¿ ± 0.00010).Based on the device analysis and the reported information, the customer¿s ¿premature detachment¿ report was confirmed.It is likely the broken pusher with the release wire being pulled back contributed to the premature detachment of the device.In addition, it is possible the damage to the retainer ring inner diameter contributed to the event.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12243522
Report Number2029214-2021-00948
Device Sequence Number2840692
Product Code KRD
UDI-Device Identifier00847536030084
UDI-Public00847536030084
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberQC-8-20-3D
Device Catalogue NumberQC-8-20-3D
Device Lot NumberB104275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/10/2021
10/12/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/17/2021
10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1